Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 113, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 30, 2025, 3:26 AM CDT for Adams County, Buffalo County, Hall County, Nebraska. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2025, 3:26 AM CDT (08:26 UTC)
- Expired
- Jun 30, 2025, 3:45 AM CDT
- In force
- 19 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, NE, Buffalo County, NE, Hall County, NE
The radar
The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 11:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1567 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
193
WUUS53 KGID 300826
SVRGID
NEC001-019-079-300845-
/O.NEW.KGID.SV.W.0113.250630T0826Z-250630T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
326 AM CDT Mon Jun 30 2025
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Northern Adams County in south central Nebraska...
Southeastern Buffalo County in south central Nebraska...
Southern Hall County in south central Nebraska...
* Until 345 AM CDT.
* At 326 AM CDT, a severe thunderstorm was located near Gibbon, or 13
miles northeast of Kearney, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Gibbon and Shelton around 330 AM CDT.
This includes Interstate 80 between mile markers 285 and 307.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4058 9832 4066 9872 4069 9872 4068 9879
4074 9909 4090 9900 4078 9833
TIME...MOT...LOC 0826Z 287DEG 29KT 4079 9886
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RossiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 11:57 PM CDT, 3 hours 29 minutes earlier. Its key messages:
- There is a Marginal to Slight risk of severe storms mainly after 11 PM tonight and lasting into early Mon AM. Damaging winds, large hail, and locally heavy rainfall will be the main threats.
- After Monday morning, there is a slight chance (15% to 30%) of storms Tuesday night into Wednesday and an even higher chance (around 30% to 50%) of storms Friday evening.
- Temperatures cool off into the low to mid 80s for Monday then warm back up into the low to mid 90s on Wednesday. Temperatures for Thursday and Friday will be similar to Wednesday.
Area forecast discussion, Jun 29, 11:57 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1157 PM CDT Sun Jun 29 2025 .KEY MESSAGES... - There is a Marginal to Slight risk of severe storms mainly after 11 PM tonight and lasting into early Mon AM. Damaging winds, large hail, and locally heavy rainfall will be the main threats. - After Monday morning, there is a slight chance (15% to 30%) of storms Tuesday night into Wednesday and an even higher chance (around 30% to 50%) of storms Friday evening. - Temperatures cool off into the low to mid 80s for Monday then warm back up into the low to mid 90s on Wednesday. Temperatures for Thursday and Friday will be similar to Wednesday. && .UPDATE... Issued at 1154 PM CDT Sun Jun 29 2025 A line of thunderstorms has developed across the Sandhills this evening. The line will move to the southeast through the night, bringing hail and gusty winds with it into the area. A second line of storms has developed over Furnas County and is starting to expand into northwestern Harlan County. These storms are expected to move to the east over the next few hours. A Severe Thunderstorm Watch has been issued for all six of our Kansas counties and most of our counties in south central Nebraska. The watch will be in effect until 6am. && .DISCUSSION... Issued at 330 PM CDT Sun Jun 29 2025 Today and tonight... An upper trough centered over Canada extends southward to Nebraska. A cold front associated with this trough is positioned across/near the Kansas/Nebraska border. Temperatures across north central Kansas and south central and central Nebraska will range from the low 80s to the mid 90s. This front may drop slightly southward later this afternoon into this evening but will remain across north central Kansas. Storms may develop (around a 20% to 30% chance) along this front later this afternoon into this evening. High CAPE and mid-level lapse rates will be present but wind shear will be lacking with values getting up to around 20 knots. These conditions may still result in some strong to severe storms mainly across north central Kansas and far south central Nebraska later this afternoon into this evening. The main threats with these storms will be large hail and damaging winds. A shortwave trough is expected to move over the area tonight. Sufficient CAPE, mid-level lapse rates, and wind shear will be across the area to allow for another round of severe weather. The models are showing a complex of storms moving into the area from the northwest although the models differ somewhat on the arrival of this complex of storms. The models are generally showing the storms arriving between midnight and 3 AM for locations northwest of the Tri-Cities with the complex continuing to move southeastward. The main threats with these storms will be damaging wind gusts and locally heavy rainfall; however, some isolated hail up to around quarter size may occur initially with these storms. Flash flooding will be possible in areas with saturated soils from recent rainfall. Low temperatures tonight will range from the upper 50s to upper 60s. Monday through Saturday... Showers and storms may still be ongoing Monday morning, especially for areas south and east of the Tri-Cities area. This activity is expected to mostly be out of the area by Monday afternoon. Northerly winds will be across south central and central Nebraska and north central Kansas on Monday with temperatures warming up into the low to mid 80s. Temperatures are expected to cool into the mid 50s to mid 60s Monday night with the area on the backside of the upper trough. Upper ridging will mostly be over the area on Tuesday with temperatures warming up into the mid 80s to low 90s. Low temperatures Tuesday night will be in the 60s. Southerly winds will be across the area on Wednesday with temperatures warming up into the upper 80s to mid 90s. There is a slight chance of showers and storms on Wednesday with a shortwave trough passing overhead. Southerly winds will continue Wednesday night with temperatures cooling into the mid 60s to low 70s. High temperatures on Thursday will be similar or a degree or two warmer than those on Wednesday. Winds will be a little stronger out of the south on Thursday with gusts up to 20 to 30 mph. Low temperatures Thursday night will range from the upper 60s to the low to mid 70s. Winds will be gusty out of the south to southwest on Friday with gusts up to 20 to 30 mph. High temperatures on Friday will be similar to the previous day with highs in the low to mid 90s. An approaching upper trough Friday evening will result in increased chances (around 30% to 50%) of showers and thunderstorms. Low temperatures Friday night will be in the mid 60s to low 70s. An upper trough will pass over the central Plains on Saturday with a cold front entering the area. This front will result in high temperatures in the mid 80s to low 90s on Saturday. Rain and storm chances (15% to 35%) will linger through Saturday. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1147 PM CDT Sun Jun 29 2025 For KGRI/KEAR Airports: - General overview: High confidence in VFR ceiling/visibility and thunderstorm-free conditions through the majority of the period (particularly the final 12 hours Monday afternoon-evening). However, portions of the first 12 hours (06-18Z) feature concerns for not only a round of potentially strong/severe thunderstorms, but also perhaps at least a few hours of sub-VFR ceiling. Outside of any convective outflow influences, winds will not be a major concern with sustained speeds through most of the period at-or- below 13KT. - Ceiling/visibility/thunderstorm potential: As of this writing, the leading edge of a line of thunderstorms is still about 110-140 miles northwest of KGRI/KEAR, and is gradually approaching. The exact timing/intensity of this thunderstorm complex is by far the main short-term issue. For now, have slightly adjusted TEMPO groups to 07-10Z KEAR/08-11Z KGRI to capture the main 3-hour "window of opportunity". Although not a certaintly, storms COULD be strong to severe, with the main threat being outflow gusts of 45-55KT, brief heavy rain and resultant sub-VFR visibility and possibly ceiling. Speaking of ceiling, as is often the case in the wake of departing convection, there are still "mixed signals" in various models/guidance regarding the likelihood of sub-VFR ceiling Monday morning. Although at least brief (possibly at least a few hours?) MVFR or even IFR ceiling cannot be totally ruled out, still don't have enough confidence to include prevailing MVFR in TAFS at this time, but will continue to "hint" at it with SCT lower cloud groups. IF sub-VFR ceiling does indeed develop, confidence is fairly high it would lift to VFR and/or scatter out by 17Z. - Wind details: Overnight thunderstorms have the potential to bring a brief blast of 45-55KT winds depending on their intensity. However, outside of any potential convective outflow, winds will be modestly-breezy at worst. Right out of the gate, light, generally easterly breezes prevail. Once convection vacates, winds will eventually re-establish from a north-northwesterly direction through the daytime hours, with the steadiest speeds 16-00Z (sustained around 13KT/gusts up to around 20KT). Late in the period Monday evening, a very light/variable direction regime settles in under surface high pressure. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && UPDATE...Wekesser DISCUSSION...Schuldt AVIATION...Pfannkuch
Hazardous weather outlook, Jun 30, 12:01 AM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 1201 AM CDT Mon Jun 30 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301215- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 1201 AM CDT Mon Jun 30 2025 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. A Severe Thunderstorm Watch has been issued until 6am for most of the outlook area for the rest of tonight. Expect storms to move across the region over the next several hours with hail and wind being the main concerns. Our entire forecast area is under a Marginal to Slight Risk of severe thunderstorms late tonight into early Monday morning. The general expectation is that one or two larger complexes or lines of storms will move into and across much of our area from west-to- east, with the potential for other storms to develop directly over our area out ahead of the main activity. The primary hazards with any severe storms will be wind gusts of at least 60 to 70 MPH, hail up to around the size of quarters, and localized heavy rainfall. Some spots could pick up as much as 1 to 3 inches of rain in a fairly short time, which could promote mainly minor/short-term flooding issues. Although our entire area stands at least a small chance for severe storms and heavy rain, the area of greatest concern focuses on counties south of Interstate 80 and down into north central Kansas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. After sunrise Monday morning, a few thunderstorms could still linger for a few hours mainly within counties south and east of the Nebraska Tri Cities, but any threat for severe storms should end by then. Beyond Monday morning, various, intermittent thunderstorm chances return to parts of our forecast area between Tuesday night and Wednesday night, and again Friday afternoon into Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any thunderstorm-related severe weather or damage that might occur overnight, including wind gusts around 60 MPH or higher, and hail around 1 inch or larger. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Jun 30, 3:02 AM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
302 AM CDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM Tstm Wnd Gst Holdrege Airport 40.45N 99.34W
06/30/2025 M52 MPH Phelps NE AWOS
&&
PfannkuchLocal storm report, Jun 30, 3:12 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
312 AM CDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM Tstm Wnd Gst 5 N Axtell 40.55N 99.14W
06/30/2025 M60 MPH Kearney NE Mesonet
Unofficial personal weather station.
&&
PfannkuchLocal storm report, Jun 30, 3:18 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
318 AM CDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM Tstm Wnd Gst 4 N Kearney 40.76N 99.10W
06/30/2025 M54 MPH Buffalo NE Mesonet
Unofficial personal weather station.
&&
PfannkuchLocal storm report, Jun 30, 3:20 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
320 AM CDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 AM Tstm Wnd Gst Kearney 40.71N 99.08W
06/30/2025 M60 MPH Buffalo NE Emergency Mngr
&&
PfannkuchLocal storm report, Jun 30, 3:23 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
323 AM CDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM Tstm Wnd Gst Holdrege Airport 40.45N 99.34W
06/30/2025 M58 MPH Phelps NE AWOS
On the backside of storms.
&&
PfannkuchLocal storm report, Jun 30, 3:26 AM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
326 AM CDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM Tstm Wnd Gst 7 NNW Gibbon 40.83N 98.91W
06/30/2025 M56 MPH Buffalo NE Mesonet
Unofficial personal weather station.
&&
PfannkuchThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:24 AM CDT | Special Weather Statement | GID | Harlan | 51 min |
| Jun 30, 12:42 AM CDT | Special Weather Statement | GID | Franklin | 48 min |
| Jun 30, 1:00 AM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 60 min |
| Jun 30, 1:17 AM CDT | Areal Flood Advisory | GID | Furnas | 6 hr |
| Jun 30, 1:55 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Furnas, Gosper, Phelps, Sherman | 50 min |
| Jun 30, 2:12 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 33 min |
| Jun 30, 2:14 AM CDT | Special Weather Statement | GID | Sherman | 31 min |
| Jun 30, 2:30 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 30 min |
| Jun 30, 2:43 AM CDT | Special Weather Statement | GID | Furnas, Harlan | 32 min |
| Jun 30, 2:45 AM CDT | Special Weather Statement | GID | Buffalo, Hall, Sherman | 30 min |
| Jun 30, 2:55 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Franklin, Kearney, Phelps, Webster | 50 min |
| Jun 30, 3:05 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 40 min |
| Jun 30, 3:32 AM CDT | Areal Flood Advisory | GID | Buffalo | 5 hr |
| Jun 30, 3:43 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.